Aa
A
A
Close
Avatar universal
if i have adrenal insffiency
hi my name is gary i had a question i was taking predinsone on and off prior to may 2009 , and i noticed after i got off  it the last time in may 2009 , i started to feel very weird as if i was drugged 247 . it hasnt gone awy. i have done some test for my coristol levels. i recently did acth stimulation test it and it came back that my levels were normal but wwhen they gave me the stimulation it only rose 1.2 from the baslline cortisol level wihich was 14.6 to 15 . i know thatt it is supposed to rise , does that mean i i have adrenal insuffincy. frustatrated cuz after may2009 when i stared to fell like this i found out that i have hashimotos  in oct 2009. please help
Cancel
9 Answers
Page 1 of 1
657231 tn?1453836403
Hello.
What time was the cortisol test?
It does sound like the stim test should not be called normal since you barely moved. If you have copies of the test, I would go to another doctor and get another opinion.

I could be the pred offed your adrenals...

Hashimoto's is auto-immune - and having two endocrine things bites (I am panhypopit - I know) but it can be managed.

What was your ACTH?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
cortisol was pulled at 8am and acth was 32. thanks for the feed back
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
657231 tn?1453836403
Any ranges?
Like, my ACTH is 3629 (6-48)  so you can tell how off you are or are not...

8am is the right time to do ACTH. I do mine fasting, off meds.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
all i know i was at the higher end and pulled at 8 am
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
657231 tn?1453836403
Well, if your cortisol did not rise and your ACTH is on the high side, they should say that your are AI.

If you have not already, read up on AI. Do you crave salt? AI basically means the body is not managing salt and a crisis happens when sodium drops and potassium rises. So one is usually given a high salt diet and told to avoid too much potassium. Make sure you have an emergency kit and know how to stress dose and how to give an emergency injection.

There are other medications you may need other than replacement cortisol - usually hydrocortisone as that best mimics what the body makes, there is florinef as that helps the body hold salt (depends on your blood pressure) and maybe dhea.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
what is Al. Every time they check ,y sodium and potassium its normal. im so confused lol . thanks for your advise
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
657231 tn?1453836403
AI is adrenal insufficiency - I can barely spell it!
It is great that you are normal - and that is why they constantly check it! Get a BP cuff so you can monitor your BP and pulse - that will help you know if you are having an issue as your BP will either fall or rise.

You now need lots of stuff - bleah.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have thyroid and adrenal gland disease they just found the adrenal one 12-14-2010 I have the other thyroid gland disease for 20 years but adrenal is something else it scared me  to death bp 70 /40 was in the hospital 1 week.I am on prednisone 5mg once a day and synthroid 125 .does anyone have anything could help as far as diet exercise and my nerves I am on a half of xaxax when needed and also am going to see a endocrine specialist after holidays.my family is very worried I am 56 and I am always active in walking eating right but years ago drank alot and smoked which that has been over 15 years ago.any help would be appreciated.
                                            Thank you Jan
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
657231 tn?1453836403
I am rather sad that your doctor put you on prednisone (pred). It is *easy* dosing since it is once a day, but it is a long lasting steroid and tends to have more side effects than hydrocortisone (HC), which is more like what the body makes. Pred can last for more than a day and thus when you take your next day's dose, you still have medication in your body. It does not let the body rest and recover bone and muscle. Hopefully the endo will change you over. Please note that weaning can be painful. It can be that the anxiety is caused by the prednisone as it may be too much for you. It can give you a touch of steroid-induced Cushing's but usually not with such so levels.

How much testing did you have before you went on the pred? How was your renin, aldosterone, ACTH, cortisol, IGF-1, etc.?

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Avatar universal
Blank
Nacht246 commented on When Your Cold Is Not...
Aug 22
363281 tn?1353103243
Blank
SassyLassie commented on About Me
Aug 21
Avatar universal
Blank
CLENCH1 commented on The Turbinates: What ...
Aug 15
Top Thyroid Answerers
Avatar universal
Blank
MI
657231 tn?1453836403
Blank
Northern, NJ
Adrenal Insufficiency Community Resources